Alert archive / Nevada / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 9, NWS Elko, NV

June 21, 2009Elko County, Nevada

NWS Elko, NV issued this severe thunderstorm warning at Jun 21, 2009, 2:19 PM PDT for Elko County, Nevada. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2009, 2:19 PM PDT (21:19 UTC)
Expired
Jun 21, 2009, 2:45 PM PDT
In force
26 min
Issued by
NWS Elko, NV
Area
Storm-based polygon

County Elko County, NV

The radar

The Salt Lake City radar (KMTX), 150 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2009-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2009-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KLKN 212119
SVRLKN
NVC007-212145-
/O.NEW.KLKN.SV.W.0009.090621T2119Z-090621T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
219 PM PDT SUN JUN 21 2009

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EAST CENTRAL ELKO COUNTY IN NORTHEAST NEVADA...
  THIS INCLUDES THE CITY OF WEST WENDOVER...

* UNTIL 245 PM PDT

* AT 218 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WEST WENDOVER...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4062 11403 4062 11404 4064 11408 4074 11420
      4085 11413 4083 11403
TIME...MOT...LOC 2119Z 297DEG 16KT 4074 11408

$$

JM
2 follow-up statements
000 
WWUS55 KLKN 212136
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
236 PM PDT SUN JUN 21 2009

NVC007-212145-
/O.CON.KLKN.SV.W.0009.000000T0000Z-090621T2145Z/
ELKO NV-
236 PM PDT SUN JUN 21 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM PDT
FOR EXTREME EAST CENTRAL ELKO COUNTY...

AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER EXTREME WEST CENTRAL TOOELE COUNTY...OR NEAR WENDOVER...
MOVING SOUTHEAST AT 20 MPH.

LAT...LON 4071 11409 4083 11411 4083 11403 4062 11403
      4062 11404 4064 11408
TIME...MOT...LOC 2136Z 297DEG 16KT 4071 11399

$$

JM
000 
WWUS55 KLKN 212143
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
243 PM PDT SUN JUN 21 2009

NVC007-212154-
/O.EXP.KLKN.SV.W.0009.000000T0000Z-090621T2145Z/
ELKO NV-
243 PM PDT SUN JUN 21 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL ELKO
COUNTY WILL EXPIRE AT 245 PM PDT...

LAT...LON 4071 11409 4083 11411 4083 11403 4062 11403
      4062 11404 4064 11408
TIME...MOT...LOC 2144Z 297DEG 16KT 4069 11395

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:26 AM PDT, 10 hours 53 minutes earlier.

Area forecast discussion, Jun 21, 3:26 AM PDT, 10 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
326 AM PDT SUN JUN 21 2009

.SYNOPSIS...ANOTHER LOW PRESSURE SYSTEM WILL PUSH ACROSS NORTHERN NEVADA
TODAY BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...SOME POSSIBLY
SEVERE OVER NORTHEAST NEVADA. AS THE SYSTEM EXITS THE REGION AND HIGH
PRESSURE BEGINS TO PUSH IN...SHOWERS AND THUNDERSTORM ACTIVITY WILL
PRIMARILY FOCUS ON NORTHEAST NEVADA MONDAY. DRIER CONDITIONS WITH A
WARMING TREND ARE EXPECTED TUESDAY THROUGH THURSDAY.
&&

.SHORT TERM...TODAY THROUGH MONDAY. CLEAR SKIES LAST EVENING OVER
ELKO QUICKLY DETERIORATED TO BROKEN CEILINGS AS AN EXPANDING AREA
OF SHOWERS MOVED IN FROM THE SOUTH. THERE HAVE BEEN A FEW EMBEDDED
THUNDERSTORMS IN THE FLOW SO WILL BEGIN FORECAST WITH ISOLATED TS
WORDING THIS MORNING. CLOUDS ARE DISSIPATING OVER NORTHERN NYE AND
SOUTHERN LANDER/EUREKA COUNTIES ATTM WHERE PRECIPITABLE WATER
VALUES ARE DROPPING BELOW 0.5 INCHES.

VERY GOOD AGREEMENT IN THE SHORT TERM MODELS THIS MORNING. THE
NORTHERN THIRD OF THE STATE WILL SEE PW VALUES RANGING FROM 0.5 TO
0.8 THROUGHOUT THE DAY WITH AN EMPHASIS ON THE NORTHEAST. SPC HAS
NE ELKO COUNTY IN A SLIGHT RISK FOR SEVERE TS THIS AFTERNOON. MU
CAPE VALUES ARE STILL AROUND 1000 J/KG LATE THIS AFTERNOON WHEN
THE UPPER LOW AXIS MOVES INTO THE STATE. TS SHOULD DEVELOP AHEAD
OF THE COLD FRONT WITH SCATTERED TS COVERAGE OVER NORTHEAST NEVADA
FROM LATE AFTERNOON THROUGH THE EVENING AS A 70KT 300MB UPPER JET
FLOW LIFTS NORTHWARD WITH THE BASE OF THE TROUGH. THERE IS A THREAT
OF LOCALIZED RIVER FLOODING AS WELL AS FLASH FLOODING ACROSS
NE NV THIS AFTERNOON.

SHOULD GET SOME GOOD CLEARING AFTER MIDNIGHT AS STORMS DISSIPATE
WITH STRENGTHENING SOUTHWEST FLOW. TEMPERATURES IN SOME LOCATIONS
TONIGHT MAY DROP INTO THE 30S. AS RIDGING ATTEMPTS TO RE-ESTABLISH
EAST OF THE STATE...THERE WILL BE ONE MORE WEAK WAVE TO MOVE
THROUGH...THUS LEFT ISOLATED TS PRIMARILY NE NV FOR MONDAY
AFTERNOON AS WELL.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...AN UPPER LEVEL LOW WILL
EXIST JUST OFF THE SOUTHERN CALIFORNIA COAST EARLY IN THE WEEK.
MODELS VARY SLIGHTLY ON HOW QUICKLY TO BRING THIS FEATURE THROUGH
THE GREAT BASIN. HAVE FOLLOWED A GFS/ECMWF COMPROMISE SOLUTION WHICH
BRINGS THE UPPER LOW THROUGH THE AREA ON FRIDAY OR SATURDAY. HAVE
INCREASED PRECIPITATION CHANCES TO A SLIGHT CHANCE TOWARD THE END OF
THE WEEK...MAINLY ON FRIDAY. TEMPERATURES WILL BE ABOVE AVERAGE AS
700 MB TEMPS RISE INTO THE TEENS. HIGHS IN THE MID 80S TO LOW 90S
ARE EXPECTED IN THE VALLEY LOCATIONS DURING THE WARMEST
DAYS...WEDNESDAY AND THURSDAY. SLIGHTLY COOLER TEMPERATURES ARE
EXPECTED WHEN THE UPPER LOW OPENS UP AND MOVES THROUGH THE
REGION...WHICH CURRENTLY IS EXPECTED TO BE ON FRIDAY AND SATURDAY.
&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS
NORTHEASTERN NEVADA LATE THIS AFTERNOON/EARLY THIS EVENING...
AFFECTING PRIMARILY KEKO AND PERHAPS KWMC. MUCH DRIER AIR WILL
PUSH IN FROM THE SOUTHWEST TODAY LIMITING THUNDER CHANCES AT KTPH
AND KELY. EXPECT SKIES TO CLEAR QUICKLY DURING THE EVENING AS THE
UPPER TROUGH AXIS MOVES THROUGH THE AREA. &&

.FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
LATE TODAY. THE STRONGEST STORMS ARE EXPECTED ACROSS NORTHEAST
NEVADA WHERE THE HEAVIEST RAINFALL IS EXPECTED. SHOWERS AND
THUNDERSTORMS WILL REDEVELOP ON MONDAY AFTERNOON...MAINLY ACROSS
NORTHEAST NEVADA. DRIER CONDITIONS...LOWER HUMIDITIES...AND LIGHT
WINDS ARE EXPECTED FOR THE REMAINDER OF THE WEEK.
&&

.HYDROLOGY...LOCALLY HEAVY RAINFALL IS EXPECTED TODAY ACROSS
NORTHEAST NEVADA PROVIDING MORE RUNOFF INTO ALREADY SWOLLEN STREAMS
AND RIVERS. LOCAL STREAM FLOODING IS POSSIBLE...ESPECIALLY IF A
THUNDERSTORM OR SHOWER WITH VERY HEAVY RAIN MOVES SLOWLY OVER AN
AREA. A FEW RIVERS IN ELKO COUNTY ROSE ONE TO TWO FEET IN THE
PAST 24 HOURS AND HAVE PEAKED. LAMOILLE CREEK...THE MARYS RIVER AT
CHARLESTON...AND THE JARBIDGE RIVER ALL HAVE POTENTIAL TO RISE
FURTHER IF HEAVY RAINSHOWERS MOVE OVER THESE AREAS. PLEASE REFER
TO RNORVSLKN FOR ADDITIONAL INFORMATION.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

92/88/88
Hazardous weather outlook, Jun 21, 4:23 AM PDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
423 AM PDT SUN JUN 21 2009

NVZ031>034-221130-
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
423 AM PDT SUN JUN 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA AND
NORTHEAST NEVADA.

.DAY ONE...TODAY AND TONIGHT.

THE DAY WILL BEGIN WITH A FEW SHOWERS AND THUNDERSTORMS ACROSS
ELKO COUNTY. THUNDERSTORMS ARE EXPECTED TO BECOME SCATTERED IN
COVERAGE ACROSS THE COUNTY THIS AFTERNOON AND EVENING. SOME OF THE
STORMS MAY BE SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE
PRIMARY THREATS ASSOCIATED WITH THESE THUNDERSTORMS. HEAVY RAIN IS
ALSO POSSIBLE. SOME RIVERS AND STREAMS IN ELKO COUNTY HAVE RISEN
SUBSTANTIALLY WITH THE RECENT HEAVY RAIN AND MAY EXPERIENCE
FURTHER RISE. REFER TO PRODUCTS RNOAFDLKN AND RNORVSLKN FOR MORE
INFORMATION ON FLOOD POTENTIAL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEASTERN NEVADA
MONDAY AFTERNOON. TUESDAY THROUGH THURSDAY WILL BE DRIER WITH A
WARMING TREND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ013-030-035>037-221130-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
423 AM PDT SUN JUN 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN AND CENTRAL NEVADA
THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL NEVADA
MONDAY AFTERNOON. TUESDAY THROUGH THURSDAY WILL BE DRIER WITH A
WARMING TREND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

LW

In the hours before

Special weather statement, Jun 21, 12:43 PM PDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1243 PM PDT SUN JUN 21 2009

NVZ032-034-035-037-212015-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE NV-SOUTHERN LANDER COUNTY AND
SOUTHERN EUREKA COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY
NV-WHITE PINE COUNTY NV-
1243 PM PDT SUN JUN 21 2009

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN WHITE
PINE...SOUTHERN ELKO AND EXTREME EASTERN EUREKA COUNTIES UNTIL 115 PM
PDT...

AT 1242 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 20 MILES WEST OF RUBY LAKE...MOVING NORTHEAST
AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN ELKO COUNTY...
  RURAL NORTHWESTERN WHITE PINE COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4042 11559 4020 11545 4006 11597 4022 11600
TIME...MOT...LOC 1943Z 244DEG 23KT 4017 11587

MS
Special weather statement, Jun 21, 12:46 PM PDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1246 PM PDT SUN JUN 21 2009

NVZ031-032-212015-
NORTHERN ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV-
1246 PM PDT SUN JUN 21 2009

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 115 PM
PDT...

AT 1245 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 15 MILES NORTHWEST OF DEETH...MOVING NORTHEAST
AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL ELKO COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4145 11539 4131 11519 4109 11553 4120 11563
TIME...MOT...LOC 1946Z 223DEG 16KT 4120 11551

MS
Special weather statement, Jun 21, 1:00 PM PDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
100 PM PDT SUN JUN 21 2009

NVZ032-034-212030-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE NV-SOUTHWEST AND SOUTH CENTRAL
ELKO COUNTY NV-
100 PM PDT SUN JUN 21 2009

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 130 PM
PDT...

AT 1258 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SOUTH FORK...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   SPRING CREEK...
   SOUTH FORK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4077 11554 4060 11550 4061 11578 4075 11577
TIME...MOT...LOC 2000Z 267DEG 14KT 4069 11567

MS
Special weather statement, Jun 21, 1:21 PM PDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
121 PM PDT SUN JUN 21 2009

NVZ032-033-212045-
EXTREME EASTERN ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO
COUNTY NV-
121 PM PDT SUN JUN 21 2009

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 145 PM
PDT...

AT 121 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF PEQUOP SUMMIT...MOVING
NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   OASIS AND  PEQUOP SUMMIT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4114 11452 4095 11431 4075 11478 4092 11485
TIME...MOT...LOC 2021Z 234DEG 25KT 4090 11468

MS
Special weather statement, Jun 21, 1:39 PM PDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
139 PM PDT SUN JUN 21 2009

NVZ033-212115-
EXTREME EASTERN ELKO COUNTY NV-
139 PM PDT SUN JUN 21 2009

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 215 PM
PDT...

AT 138 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF WEST WENDOVER...MOVING
NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN ELKO COUNTY...
  INSTERSTATE 80 WEST OF WENDOVER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4091 11403 4083 11430 4099 11437 4114 11405
      4113 11403
TIME...MOT...LOC 2039Z 243DEG 20KT 4094 11423

MS
Special weather statement, Jun 21, 2:17 PM PDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
217 PM PDT SUN JUN 21 2009

NVZ033-212145-
EXTREME EASTERN ELKO COUNTY NV-
217 PM PDT SUN JUN 21 2009

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN ELKO COUNTY UNTIL
245 PM PDT...

AT 215 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WEST WENDOVER...MOVING EAST AT 10
MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  WEST WENDOVER...
  INTERSTATE 80 NEAR THE UTAH STATE LINE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4067 11402 4066 11403 4065 11420 4068 11422
      4077 11423 4083 11423 4086 11402
TIME...MOT...LOC 2116Z 262DEG 10KT 4075 11410

MS

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 11:38 AM PDTSpecial Weather StatementLKN37 min
Jun 21, 11:41 AM PDTSpecial Weather StatementLKN34 min
Jun 21, 11:50 AM PDTSevere Thunderstorm WarningLKNElko25 min
Jun 21, 12:11 PM PDTSevere Thunderstorm WarningLKNElko19 min
Jun 21, 12:13 PM PDTSpecial Weather StatementLKNElko32 min
Jun 21, 12:19 PM PDTSpecial Weather StatementLKN26 min
Jun 21, 12:22 PM PDTSpecial Weather StatementLKN23 min
Jun 21, 12:43 PM PDTSpecial Weather StatementLKNEureka32 min
Jun 21, 12:46 PM PDTSpecial Weather StatementLKNElko29 min
Jun 21, 12:48 PM PDTSevere Thunderstorm WarningLKNElko42 min
Jun 21, 1:00 PM PDTSpecial Weather StatementLKN30 min
Jun 21, 1:21 PM PDTSpecial Weather StatementLKN24 min
Jun 21, 1:39 PM PDTSpecial Weather StatementLKN36 min
Jun 21, 1:55 PM PDTSevere Thunderstorm WarningLKNElko25 min
Jun 21, 2:17 PM PDTSpecial Weather StatementLKN28 min
Jun 21, 2:49 PM PDTSevere Thunderstorm WarningLKNElko20 min
Jun 21, 4:23 PM PDTSpecial Weather StatementLKN37 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.